Allegra and Zyrtec Interactions Checker - Drugs.com (2024)

This report displays the potential drug interactions for the following 2 drugs:

  • Allegra (fexofenadine)
  • Zyrtec (cetirizine)

Edit list (add/remove drugs)

Interactions between your drugs

No interactions were found between Allegra and Zyrtec. However, this does not necessarily mean no interactions exist. Always consult your healthcare provider.

Allegra

A total of110 drugsare known to interact withAllegra.

Zyrtec

A total of256 drugsare known to interact withZyrtec.

Drug and food interactions

Alcohol can increase the nervous system side effects of cetirizine such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with cetirizine. Do not use more than the recommended dose of cetirizine, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. Talk to your doctor or pharmacist if you have any questions or concerns.

Switch to professional interaction data

Moderate

fexofenadine food

Applies to: Allegra (fexofenadine)

Consuming large amounts of certain fruit juices, including grapefruit, orange and apple, may decrease the levels of fexofenadine in your body. Fexofenadine should be taken with water and refrain from drinking large amounts of grapefruit, orange, or apple juice. This will make it easier for your body to absorb the medication.

Switch to professional interaction data

Therapeutic duplication warnings

Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition.This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit.It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy,and can have potentially adverse consequences.

Duplication

Antihistamines

Therapeutic duplication

The recommended maximum number of medicines in the 'antihistamines' category to be taken concurrently is usually one.Your list includes two medicines belonging to the 'antihistamines' category:

  • Allegra (fexofenadine)
  • Zyrtec (cetirizine)

Note: In certain circ*mstances, the benefits of taking this combination of drugs may outweigh any risks.Always consult your healthcare provider before making changes to your medications or dosage.

Report options

Allegra and Zyrtec Interactions Checker - Drugs.com (1)

QR code containing a link to this page

Drug Interaction Classification

These classifications are only a guideline. The relevance of a particular drug interaction to a specific individual is difficult to determine. Always consult your healthcare provider before starting or stopping any medication.
MajorHighly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.
ModerateModerately clinically significant. Usually avoid combinations; use it only under special circ*mstances.
MinorMinimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.
UnknownNo interaction information available.

Further information

Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circ*mstances.

Medical Disclaimer

Allegra and Zyrtec Interactions Checker - Drugs.com (2024)

FAQs

What happens if I take Zyrtec and Allegra together? ›

“It works longer than you might suspect,” says May. And because the two drugs work so similarly, if you take a Zyrtec plus an Allegra in one 24-hour period, you're getting more than the recommended amount without any additional benefit. “It's no different than taking two Zyrtec,” Hill says.

What not to mix Allegra with? ›

You shouldn't take the antihistamine Allegra (fexofenadine) with fruit juice, green tea, or antacids that contain magnesium or aluminum. These can cause Allegra to be less effective. Certain prescription medications, such as oral ketoconazole and erythromycin (Ery-Tab), also interact with Allegra.

What Cannot be mixed with Zyrtec? ›

Zyrtec may interact with other medicines that make you sleepy (such as other cold or allergy medicine, narcotic pain medicine, sleeping pills, muscle relaxers, and medicine for seizures, depression, or anxiety). Tell your doctor all medications and supplements you use.

Can you take fexofenadine and cetirizine on the same day? ›

As well as taking a non-drowsy antihistamine during the day (such as fexofenadine, cetirizine or loratadine), your doctor may suggest that you take a sedating antihistamine at night time if the itching is making it difficult to sleep. Do not take 2 antihistamines together unless your doctor advises you to.

Is it better to take Zyrtec at night or in the morning? ›

For many people with allergies, symptoms are the worst around 4 a.m. to 6 a.m. Taking an antihistamine at bedtime may help you or your child feel better in the morning during allergy season.

What fruits to avoid with Allegra? ›

Fexofenadine Food

Consuming large amounts of certain fruit juices, including grapefruit, orange and apple, may decrease the levels of fexofenadine in your body.

Can you drink coffee while taking Allegra? ›

Side effects from Pseudoephedrine may get worse if you take excessive Caffeine. Taking a high amount of Caffeine can increase the risk of nausea, nervousness, palpitations, problems with sleep, rapid heartbeat, tremor, or other side effects.

Does Allegra raise blood pressure? ›

Most antihistamines are safe for people with hypertension. But decongestants should be avoided, since they can raise your blood pressure further. Examples of allergy medications and decongestants that can raise blood pressure are: Fexofenadine/pseudoephedrine (Allegra-D)

What is the number one side effect of Zyrtec? ›

Drowsiness. If you've ever slept 14 hours after popping a Benadryl, you're well aware that some allergy meds can seriously knock you out. That's not as common with Zyrtec, but 11 to 14 percent of people do report feeling sleepy after taking it, making it the most common side effect reported, says Boomershine.

Which is better, Allegra or Zyrtec? ›

Allegra and Zyrtec are common over-the-counter drugs used to treat allergy symptoms. Both drugs are safe and effective, but studies show Zyrtec's effects may last longer than Allegra's. Zyrtec is more likely to cause drowsiness. Drinking fruit juices can make Allegra less effective.

Why does Zyrtec say over 65 ask a doctor? ›

However, some people should not take Zyrtec, and older adults should be on the lookout for serious side effects like urinary retention and blurred vision. It's always a good idea to talk to your healthcare provider if you are older than 65 and have seasonal or environmental allergies.

Is it bad to take two different antihistamines at the same time? ›

For example, nasal steroids, such as Flonase (fluticasone propionate), and oral decongestants, such as Sudafed (pseudoephedrine), can be taken together. However, you shouldn't combine multiple oral antihistamines, such as Zyrtec (cetirizine) and Benadryl (diphenhydramine), without a healthcare professional's OK.

Which medications should not be combined with fexofenadine? ›

You should NOT take antacids that contain aluminum or magnesium hydroxide within 15 minutes of taking this medicine. If you are uncertain about this, ask your doctor or pharmacist . For patients using the oral disintegrating tablet form of this medicine: Make sure your hands are dry.

What is the safest antihistamine to take long term? ›

Non-drowsy options like loratadine and cetirizine are among the safest choices for long-term allergy relief. Both medications work by blocking the effects of histamine, and people generally tolerate them well.

Can you take allergy and Zyrtec together? ›

Oral antihistamines, such as Zyrtec and Benadryl, shouldn't be taken together without a healthcare provider's OK. Combining two or more oral antihistamines can lead to additional side effects and potentially an antihistamine overdose. Signs of an overdose may include the following: Fast or racing heartbeat.

Is it okay to take two allergy pills in 24 hours? ›

You should not double up on antihistamines or take two different types in one day, unless your doctor specifically directs you to do so. Antihistamine dosage is based on rigorous testing, and exceeding the recommended daily amount can cause unintended side effects like hallucinations or seizures.

Does Allegra work faster than Zyrtec? ›

All three start working within a few hours, but Zyrtec works a bit faster than Claritin and Allegra.

What happens if you take too many antihistamines? ›

In overdose symptoms can include dizziness, tachycardia, headache drowsiness or agitation. While the current generation of lesser sedating antihistamines do not affect the QT interval at normal doses (unlike the previous generation of medicines), there are concerns there may be some effect in overdose.

References

Top Articles
Latest Posts
Article information

Author: Dean Jakubowski Ret

Last Updated:

Views: 5605

Rating: 5 / 5 (70 voted)

Reviews: 93% of readers found this page helpful

Author information

Name: Dean Jakubowski Ret

Birthday: 1996-05-10

Address: Apt. 425 4346 Santiago Islands, Shariside, AK 38830-1874

Phone: +96313309894162

Job: Legacy Sales Designer

Hobby: Baseball, Wood carving, Candle making, Jigsaw puzzles, Lacemaking, Parkour, Drawing

Introduction: My name is Dean Jakubowski Ret, I am a enthusiastic, friendly, homely, handsome, zealous, brainy, elegant person who loves writing and wants to share my knowledge and understanding with you.